How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr David Your Own Question
Dr David
Dr David, Doctor
Category: OB GYN
Satisfied Customers: 45555
Experience:  Experienced physican trained in ob-gyn and oncology
41363181
Type Your OB GYN Question Here...
Dr David is online now
A new question is answered every 9 seconds

I have what appears to be vaginal fissures (small cuts

Customer Question

Hi, I have what appears to be vaginal fissures (small cuts around my vagina). They are painful and itchy and are bleeding a little. I have had similar issues before since I tend to have very sensitive skin, however this is the worst it's been. I was concerned it was maybe a yeast infection and did a dose of one-day monostat 3 days ago. The symptoms (itch and stringing) have gotten better, but the cuts seem worse. Any ideas? I am concerned thos could be something worse....herpes, another STD??
Submitted: 1 year ago.
Category: OB GYN
Expert:  Dr David replied 1 year ago.
This is Dr. David
are you after your menopause?
you could be having vaginal atrophy causing these cuts around your vagina?
Customer: replied 1 year ago.
I researched the symptoms, and although they seem to fit I don't think that is it. I am 40 years old and have all of my female parts. I have two children; the oldest is 11 and the youngest is 6. What else can I tell you that would be helpful?
Expert:  Dr David replied 1 year ago.
using the monistat means and if it got better, means you have a vaginal fungal infection
but you need stronger therapy than over the counter treatments
you need to see a gyn doctor and get a prescription for diflucan oral antifungal therapy.
it sounds like you had a bad vaginal fungal infection
this needs stronger therapy
and you need more time for your vaginal fungal infection to heal up
you need to obstain from sexual activity until your vaginal fissures clear up
do you have a gyn doctor you can see who can give you stronger therapy for your vaginal fungal infection?
Customer: replied 1 year ago.
Okay, I have a couple of follow-up questions. Would you recommend doing another dose of Monistat? And, more importantly, do you know of any STDs that present with these symptoms?And to answer your question, I do have a local gynecologist. I actually see her next week for my annual exam.
Expert:  Dr David replied 1 year ago.
you can use another dose of Monistat, but you still need to see your gyn doctor for an exam to see if you need prescription antifungal agents.
bacterial vaginosis infection can sometimes cause this.
in rare cases vaginal trichomoniasis can cause foul small and vaginal discharge
that is good you are seeing your gyn next week.
but your symptoms sound like a severe vaginal fungal infection
let me know if you have other questions.
if done for now, please leave positive rating below the chat box so I can get credit for helping you today
we only get credit for helping clients after positive feedback
you can always reach me with "a question for Dr. David" if you have any other questions
here is my website if you need to reach me again:
http://www.justanswer.com/medical/expert-dr-david/
Thanks for using JustAnswers.com